Title of article :
Saddle–node bifurcation of viscous profiles
Author/Authors :
Achleitner، نويسنده , , Franz and Szmolyan، نويسنده , , Peter، نويسنده ,
Issue Information :
روزنامه با شماره پیاپی سال 2012
Pages :
15
From page :
1703
To page :
1717
Abstract :
Traveling wave solutions of viscous conservation laws, that are associated to Lax shocks of the inviscid equation, have generically a transversal viscous profile. In the case of a non-transversal viscous profile we show by using Melnikov theory that a parametrized perturbation of the profile equation leads generically to a saddle–node bifurcation of these solutions. An example of this bifurcation in the context of magnetohydrodynamics is given. The spectral stability of the traveling waves generated in the saddle–node bifurcation is studied via an Evans function approach. It is shown that generically one real eigenvalue of the linearization of the viscous conservation law around the parametrized family of traveling waves changes its sign at the bifurcation point. Hence this bifurcation describes the basic mechanism of a stable traveling wave which becomes unstable in a saddle–node bifurcation.
Keywords :
Viscous conservation law , traveling wave , Bifurcation , Evans function , Spectral stability
Journal title :
Physica D Nonlinear Phenomena
Serial Year :
2012
Journal title :
Physica D Nonlinear Phenomena
Record number :
1730224
Link To Document :
بازگشت